MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6802220
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, discordant, higher than expected vitros b-hcg result was obtained from a single patient sample when tested using vitros b-hcg lot 3660 on a vitros 5600 integrated system.A definitive cause of the event was not established with the information provided.A vitros b-hcg lot 3660 reagent issue cannot be ruled out as a contributor to the event.Quality control results leading up to the event indicate acceptable reagent performance when compared to the customers established baseline mean/ sd.However, the customer process any quality control fluids at the concentration of the patient sample on (b)(6) 2023, therefore it is unknown if the qc was in range for this concentration at the time that the patient sample was run.However, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg reagent lot 3660.The most recent calibration that was performed for this lot was completed on (b)(6), 2023 and would have expired on 01 jun 2023.Therefore, the patient sample was processed on an expired calibration.The expired calibration cannot be ruled out as a potential contributor to the event.Diagnostic vitros tsh and tt4 precision testing was requested to be performed but has not been completed at the time of this report.Therefore, an instrument issue cannot be completely confirmed or ruled out as a contributor to the event.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.As the repeat vitros b-hcg result (2.39 miu/ml ) was different to the initial vitros b-hcg result (24.69 miu/ml) for patient 1, patient sample mix up cannot be ruled out as a contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, discordant, higher than expected vitros b-hcg result was obtained from a single patient sample when tested using vitros b-hcg lot 3660 on a vitros 5600 integrated system.Patient 1 vitros b-hcg result of 24.69 miu/ml versus the expected result of 2.39 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros b-hcg result was not reported from the laboratory, as the customer verified the result with the manual test and reported the negative result from the laboratory.No treatment was altered, initiated or stopped based on the initially reported higher than expected result.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17309199
Report Number3007111389-2023-00114
Device Sequence Number17931612
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2023
Device Model Number6802220
Device Catalogue Number6802220
Device Lot Number3660
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown